MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. OES URETERO-RENO FIBERSCOPE
Model Number URF-P5
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Septic Shock (2068); Unspecified Kidney or Urinary Problem (4503)
Type of Reportable Event Serious Injury
Event or Problem Description
Olympus was informed of the following literature article: "complications after 4,500 flexible ureteroscopy (academic single center experience)" by bf geavlete, r multescu, c ene, c bulai, pa geavlete.The aim of this study was to evaluate the indications, limits and efficacy of flexible ureteroscopy on a significant number of cases and on a long follow-up period.Overall complications occurred in 18.9% of the procedures.During the diagnostic procedures inspection of the entire upper urinary tract was possible in 90% of the cases (2,700 patients).Stone free rate in lithiasis cases was 93.3% after one procedure, 95.2% after the second and 97.3% after the third one.The study concluded that retrograde flexible ureteroscopic approach was an efficient diagnostic and treatment method for renal pathology.Also the complication rate is relatively reduced, but a serious training is indicated before using this device.The surgeons used the following olympus devices in the procedures: olympus urf-p5, olympus urf-v, olympus urf-v23000.The authors did no specify which device was used on a specific patient with adverse events.Therefore, the adverse events will be reported for each olympus device.Adverse events:  septic complications (ranging from fever to septic shock) occurred in 12.1% of the cases, most of them being mild.(12.1% of procedures).51.9% of the septic patients were pre-stented, and only 25% of them were operated using a ureteral access sheath.69% of cases had complications that were clavien ii complications, 16% of cases had complications that were clavien iia complications, 10% of cases had complications that were clavien iva complications, 5% of cases had complications that were clavien ivb complications.6.8% severe upper urinary tract wall lesions, postoperative pain, persistent hematuria, liquid retroperitoneal extravasation, intrarenal or subcapsular hematoma), 5 cases of intraparenchimatous postop, 17 case of subcapsular hematoma postop, 3 cases presented massive liquid extravasation of the fluid in the retroperitoneum.4.8% of the cases we encountered grade 2 and 3 ureteral wall injuries when using the ureteral access sheath.Patient identifier (b)(6) is for urf-p5 and the reported adverse events.Patient identifier (b)(6) is for urf-v and the reported adverse events.Patient identifier (b)(6) is for urfv23000 (an unknown flexible ureteroscopy) and and the reported adverse events.This report is 1 of 3 for patient identifier (b)(6) is for urf-p5.
 
Additional Manufacturer Narrative
The suspect device has not been returned to olympus for evaluation.The investigation is in process.Once the investigation has been completed, a supplemental report will be submitted with device evaluation results.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.Based on the results of the investigation, the possibility of an adverse event occurring with the subject device is uncertain because there is no evidence that it occurred with an olympus product.The purpose of this study was to evaluate the indications, limitations, and efficacy of flexible ureteroscopy in a significant number of cases and a long follow-up period.The study concluded that a retrograde flexible ureteroscopy approach is an efficient method of diagnosis and treatment of renal lesions.No product-related deficiencies were noted in the literature; there was no explanation on device malfunction.Olympus will continue to monitor field performance for this device.

Brand Name
OES URETERO-RENO FIBERSCOPE
Common Device Name
URETERO-RENO FIBERSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
Manufacturer Contact
kazutaka matsumoto
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8-507
JA   192-8507
426425177
MDR Report Key13472543
Report Number8010047-2022-02495
Device Sequence Number17316222
Product Code FGB
UDI-Device Identifier04953170286988
UDI-Public04953170286988
Combination Product (Y/N)N
Initial Reporter CountryRO
PMA/510(K) Number
K912120
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberURF-P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2022
Supplement Date Received by Manufacturer02/21/2022
Initial Report FDA Received Date02/07/2022
Supplement Report FDA Received Date03/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient SexUnknown